MAUDE Adverse Event Report: HEARTWARE, INC. HEARTWARE VENTRICULAR ASSIST SYSTEM - BATTERY; VENTRICULAR (ASSIST) BYPASS

HEARTWARE, INC. HEARTWARE VENTRICULAR ASSIST SYSTEM - BATTERY; VENTRICULAR (ASSIST) BYPASS
Model Number 1650
Medical Device Problem Code Battery Problem (2885)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/27/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation of this event is pending and a supplemental report will be sent upon its completion.The event date was unable to be obtained through follow-up.The date provided is the best estimated event date based on information within the event.Additional products: heartware ventricular assist system  battery model #: 1650de / catalog #: 1650de / expiration date: 31-may-2019/ serial#: (b)(4) udi #: (b)(4) device evaluated: no.No, device evaluation anticipated, but not yet begun mfg date: 04-may-2018 labeled for single use: no.(b)(4).Heartware ventricular assist system  battery model #: 1650de / catalog #: 1650de / expiration date: 31-may-2019/ serial#: (b)(4) udi #: (b)(4) device evaluated: no.No, device evaluation anticipated, but not yet begun mfg date: 04-may-2018 labeled for single use: no.(b)(4).Heartware ventricular assist system  battery model #: 1650de / catalog #: 1650de / expiration date: 31-may-2019/ serial#: (b)(4) udi #: (b)(4) device evaluated: no.No, device evaluation anticipated, but not yet begun mfg date: 04-may-2018 labeled for single use: no.(b)(4).Heartware ventricular assist system  battery model #: 1650de / catalog #: 1650de / expiration date: 31-may-2019/ serial#: (b)(4) udi #: (b)(4) device evaluated: no.No, device evaluation anticipated, but not yet begun mfg date: 04-may-2018 labeled for single use: no.(b)(4).If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that one of the batteries exhibited critical battery alarms, though it could not be determined which specific battery exhibited the alarms.The batteries were exchanged.No patient complications have been reported as a result of this event.
 
Additional Manufacturer Narrative
A supplemental report is being submitted for device evaluation.Product event summary: five (5) batteries were not returned for evaluation.Review of the controller log files associated with the c ontroller in use at the time revealed one (1) critical battery alarm involving bat753298 on 31-dec-2020 due to the battery depleting below 10% relative state of charge (rsoc).As a result, the reported event was confirmed.The most likely root cause of the reported event can be attributed to the patient allowing the battery to deplete below 10%, triggering a critical battery alarm.Additional products: d1: heartware ventricular assist system battery d4: serial#:(b)(6).H3: yes h6: fda method code(s): b15, b17 h6: fda results code(s): c19 h6: fda conclusion code(s): d14 d1: heartware ventricular assist system battery d4: serial#: (b)(6).H3: yes h6: fda method code(s): b15, b17 h6: fda results code(s): c19 h6: fda conclusion code(s): d14 d1: heartware ventricular assist system battery d4: serial#: (b)(6).H3: yes h6: fda method code(s): b15, b17 h6: fda results code(s): c19 h6: fda conclusion code(s): d14 d1: heartware ventricular assist system battery d4: serial#: (b)(6).H3: yes h6: fda method code(s): b15, b17 h6: fda results code(s): c19 h6: fda conclusion code(s): d11 investigation of this event is completed and the file will be closed.If new information is received, the file will be re-opened and a supplemental will be submitted.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
HEARTWARE VENTRICULAR ASSIST SYSTEM - BATTERY
Common Device Name
VENTRICULAR (ASSIST) BYPASS
Manufacturer (Section D)
HEARTWARE, INC.
14400 nw 60th ave
miami lakes FL 33014
MDR Report Key11297721
Report Number3007042319-2021-00591
Device Sequence Number14386928
Product Code DSQ
UDI-Device Identifier00888707002646
UDI-Public00888707002646
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
PMA/510(K) Number
P100047
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/12/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date04/30/2019
Device Model Number1650
Device Catalogue Number1650
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 01/27/2021
Supplement Date Received by Manufacturer04/02/2021
Initial Report FDA Received Date02/08/2021
Supplement Report FDA Received Date04/12/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
1103 VAD
Patient Age45 YR